Alert archive / Florida / Lake Wind Advisories in 2006

Lake Wind Advisory 16, NWS Melbourne, FL

December 8, 20066 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Dec 8, 2006, 4:40 AM EST for 6 counties in Florida. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2006, 4:40 AM EST (09:40 UTC)
Expired
Dec 8, 2006, 4:00 PM EST
In force
11 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Dec 7, 2:47 PM EST, 13 hours 53 minutes earlier.

Area forecast discussion, Dec 7, 2:47 PM EST, 13 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
247 PM EST THU DEC 7 2006

.DISCUSSION...TONIGHT AND FRIDAY...FRONT CURRENTLY SOUTH OF A SAINT
AUGUSTINE TO GAINESVILLE LINE WILL CONTINUE TO MOVE THROUGH
CENTRAL FLORIDA THIS AFTERNOON AND INTO SOUTH FL TONIGHT. LIGHT
PRECIPITATION NOT EXPECTED TO BE MEASURABLE EXCEPT IN A FEW SPOTS
WHERE BRIEF MODERATE SHOWERS MOVE ACROSS IN CONJUNCTION WITH
FRONTAL PASSAGE. CONSIDERABLE CLOUDS ARE EXPECTED TO LINGER INTO
TONIGHT WITH A JET INFLUENCE CURRENTLY PRODUCING LOTS OF HIGH
CLOUDINESS OVER THE GULF. COLD ADVECTION OVERNIGHT ALONG WITH
CONTINUED GUSTY WINDS WILL CREATE LOW WIND CHILLS (IN THE 30S)
NORTH OF METRO ORLANDO WITH LOW TO MID 40S WELL SOUTH INTO CENTRAL
FLORIDA BY SUNRISE FRIDAY. A WIND CHILL ADVISORY WILL BE IN EFFECT
FOR NORTH LAKE AND VOLUSIA COUNTIES WITH COLDEST READINGS NEAR 40
COMBINED WITH BRISK WINDS EARLY IN THE DAY.

FRI...TEMPS WILL STRUGGLE TO WARM AFTER DAYBREAK WITH HIGHS ONLY
EXPECTED IN THE 50S OVER A LARGE PART OF THE AREA. COLD HIGH
PRESSURE BUILDING INTO THE SOUTHEAST STATES INDICATE A RETURN FLOW
SETTING UP RATHER EARLY ALONG THE COAST WITH BREEZY CONDITIONS. GFS
915 MB WINDS ALREADY ONSHORE EARLY FRI AND MARINE MODIFICATION WILL
PRECLUDE EXTREME DRYING ESPECIALLY @ THE COAST.

FRIDAY NIGHT-TUESDAY...LARGE/STRONG EAST-WEST ALIGNED HIGH
PRESSURE AREA OVER THE SOUTHEAST STATES EARLY IN THE PERIOD WILL
SLIDE EAST THEN WILL REFORM INTO A NORTH-SOUTH ORIENTATION ALONG
THE EASTERN SEABOARD AND INTO THE NORTHEAST GULF BY TUESDAY. GUSTY
NORTHERLY FLOW WILL GRADUALLY VEER TO NORTHEAST OVER THE WEEKEND
THEN BECOME EASTERLY EARLY NEXT WEEK. THE COLDEST READINGS OF THIS
PERIOD WILL OCCUR FRIDAY NIGHT...BUT WITH THE SLIGHT ONSHORE/ALONG
SHORE COMPONENT RESULTING IN A SIGNIFICANT TEMPERATURE GRADIENT
FROM NW TO SE. RURAL NORTHERN INTERIOR AREAS WILL DROP TO THE MID
30S WITH THE SOUTHEAST COAST WILL ONLY FALL TO THE MID 50S. A
SLOW/GRADUAL WARMING TREND WILL COMMENCE SUNDAY AS THE UPPER
TROUGH GIVES WAY TO A BUILDING RIDGE ALOFT OF THE SOUTHEASTERN
U.S. TEMPS SAT WILL RETURN TO NEAR NORMAL...THEN NEAR 5 DEGREES
ABOVE NORMAL MON/TUE. THE MOISTURE DEPTH WILL INCREASE AS WELL
GIVEN THE ONSHORE FLOW COMPONENT...WITH ISOLATED MARINE SHOWERS
POSSIBLE BY EARLY IN THE WEEK. WITH SUCH A LOW COVERAGE EXPECTED
HOWEVER...WILL LEAVE POPS OUT OF FORECAST FOR NOW.

WED-THU...NEXT LONGWAVE TROUGH WILL DROP INTO THE MISSISSIPPI
RIVER VALLEY AND PROGRESS TO THE OHIO VALLEY AS A SERIES OF
SHORTWAVE TROUGHS ENHANCE THE AMPLITUDE. INCREASING MOISTURE
LEVELS SUGGEST 20/30 PERCENT RAIN CHANCES IN ADVANCE OF AND
ASSOCIATED WITH FROPA WHICH APPEARS MOST PROBABLE THURSDAY
AFTERNOON OR OVERNIGHT. TEMPS REMAIN 5-8 DEGREES ABOVE CLIMO
WED/THU.

&&

.MARINE...STRONG WINDS DEVELOP OVER THE MARINE AREA FROM N TO SOUTH
THIS EVENING. DETERIORATING CONDITIONS WILL STEP UP TO EVENTUAL GALE
WARNING FOR THE OFFSHORE WATERS LATE TONIGHT WITH SEAS INCREASING
OVER 10 FT BY EARLY FRI. COMBINATION OF WINDS AND SEAS WILL KEEP
ADVISORY CONDITIONS IN PLACE THROUGH FRIDAY WITH GALE FORCE WIND
GUSTS ENDING FRIDAY AFTERNOON. GRADIENT WILL SLOWLY WEAKEN FRIDAY NIGHT
...BUT SOLID SCA CONDITIONS LIKELY THROUGH MUCH OF THE WEEKEND.
SEAS WILL PEAK ABOVE 10 FEET LATE FRIDAY THROUGH EARLY SATURDAY
(LIKELY REQUIRING HIGH SURF ADVISORY) THEN WILL SLOWLY SUBSIDE
THEREAFTER...BUT REMAINING AT SCA CRITERIA GIVEN LONG ONSHORE
FETCH.

&&

.AVIATION...SFC WIND GUSTS NR 25 KTS POSSIBLE AT THE COAST THIS
EVENING ASCD IN THE WAKE OF THE COLD FRONT. MVFR CONDITIONS WITH LCL
CEILINGS OF 3-4KFT IN THE EVENING WITH APPROACH OF FRONT...HOWEVER
MOST LOCATIONS WILL REMAIN VFR WITH GUSTY WINDS REMAINING THE
PRIMARY CONCERN.

&&

.FIRE WEATHER...FIRE WATCH IN PLACE OVER NORTHERN PORTION OF THE
FORECAST AREA. THE DEVELOPMENT OF ONSHORE FLOW RATHER EARLY
FRIDAY WILL MAKE IT TOUGHER FOR DEEP LAYER DRYING TO AFFECT EVEN
INLAND LOCATIONS. WILL THUS KEEP WATCH IN PLACE FOR FINAL
EVALUATION BY LATER CREW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  44  53  42  63 /  20   0   0   0
MCO  46  57  42  66 /  20   0   0   0
MLB  49  60  50  68 /  20   0   0   0
VRB  55  63  53  69 /  20  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
.WIND CHILL ADVISORY 2AM TO 9AM FRI VOLUSIA AND NORTHERN LAKE COS.
.FIRE WEATHER WATCH LAKE/ORANGE/SEMINOLE/INTERIOR VOLUSIA COS FRI
AFTERNOON.
.SMALL CRAFT ADVISORY FLAGLER BEACH - JUPITER INLET 0-20NM FROM
THU EVENING THROUGH SATURDAY AFTERNOON.
.SMALL CRAFT ADVISORY FLAGLER BEACH - JUPITER INLET 20-60NM LATE
THIS AFTERNOON/EVENING AND AGAIN FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON.
.GALE WARNING FLAGLER BEACH TO JUPITER INLET 20NM-60NM FROM LATE
TONIGHT THROUGH LATE FRIDAY NIGHT.

&&

SHORT TERM...PENDERGRAST
LONG TERM....SPRATT
Hazardous weather outlook, Dec 7, 6:23 AM EST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
623 AM EST THU DEC 7 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
623 AM EST THU DEC 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
A STRONG COLD FRONT WILL SWEEP THROUGH EAST CENTRAL FLORIDA LATE
TODAY. BEHIND THE FRONT...A SURGE OF MUCH COOLER AIR RIDING ON
GUSTY NORTHWEST WINDS NEAR 15 MPH WILL SETTLE INTO THE AREA. BY
EARLY FRIDAY MORNING...WIND CHILL READINGS IN THE LOWER TO MIDDLE
30S CAN BE EXPECTED ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES...
AND IN THE MIDDLE TO UPPER 30S ACROSS SOUTHERN LAKE...VOLUSIA...
SEMINOLE AND ORANGE COUNTIES. RESIDENTS IN THIS AREA WHO PLAN ON
BEING OUTDOORS AROUND THIS TIME ARE ADVISED TO DRESS WARMLY...AND
INCLUDE WEARING A HAT AND GLOVES.

...RIP CURRENT IMPACT...
A PERSISTENT LONG PERIOD SWELL OF ABOUT 3 FEET WILL CONTINUE TO
PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT EAST CENTRAL FLORIDA
BEACHES TODAY...MAINLY DURING THE OUTGOING TIDE FROM LATE MORNING
THROUGH EARLY AFTERNOON. CHECK WITH THE LOCAL BEACH PATROL FOR
ADDITIONAL INFORMATION AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

...WIND AND SEA IMPACT...
THE STRONG NORTHERLY WIND SURGE WILL PUSH WINDS TO BETWEEN 25 AND
30 KNOTS OVER THE ADJACENT ATLANTIC LATE TONIGHT...WITH SEAS RISING
UP TO BETWEEN 7 AND 10 FEET. WIND GUSTS TO GALE FORCE WILL BE POSSIBLE
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
DANGEROUSLY HIGH SEAS AND STRONG WINDS WITH GUSTS TO GALE FORCE
WILL CONTINUE OVER THE NEAR SHORE ATLANTIC ON FRIDAY. HAZARDOUS
MARINE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

THE COMBINATION OF LOW RELATIVE HUMIDITY...GUSTY NORTHWEST TO
NORTH WINDS AND THE LONGER TERM RAINFALL DEFICIT WILL INCREASE THE
FIRE DANGER ON FRIDAY...MAINLY OVER THE INTERIOR FROM ABOUT ORLANDO
NORTHWARD.

FINALLY...ANOTHER CHILLY MORNING IS EXPECTED EARLY SATURDAY...WITH
WIND CHILLS IN THE LOWER TO MIDDLE 30S POSSIBLE AGAIN OVER THE
INTERIOR NORTH OF ORLANDO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 5:16 AM ESTRed Flag WarningMLBLake, Orange, Osceola, Seminole, Volusia6 hr

Nearby

Lake Wind Advisories in Florida, 2006Every lake wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.